MAUDE Adverse Event Report: ARTHREX, INC. MINI TIGHTROPE FT; WASHER, BOLT NUT

ARTHREX, INC. MINI TIGHTROPE FT; WASHER, BOLT NUT
Model Number MINI TIGHTROPE FT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a procedure on (b)(6) 2019 where an arthrex mini tightrope, ar-8917ds, was implanted with no issue.After the case, the surgeon took an x-ray and it was found that the tip of the driver had broken off into the implant and was still attached.A second surgery was performed and the broken driver tip was removed still fused to the screw.They were both removed with no incident.A second screw was opened and used to complete the case.Additional information provided (b)(6) 2019: the arthrex rep that was present during the lisfranc ligament repair and confirmed that a second surgery was not necessary as previously reported.The implant was removed during the same surgery.It is not clear to the surgeon when the driver broke.The surgeon noticed that it was broken at the time of the x-ray.Additional information provided (b)(6) 2019: the surgeon reopened incisions to remove the implant; he did not have to create any new incisions.
 
Additional Manufacturer Narrative
Complaint confirmed, a section of the drive feature broke off.The fracture was most likely caused by a mechanical load during use.This may be seen if the device is misaligned, improper bone prep and/or pried and leveraged during implant insertion.

Brand Name
MINI TIGHTROPE FT
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8535437
Report Number1220246-2019-01060
Device Sequence Number312008
Product Code HTN
UDI-Device Identifier00888867048959
UDI-Public00888867048959
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberMINI TIGHTROPE FT
Device Catalogue NumberAR-8917DS
Device Lot Number10232953
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;